Alert archive / Illinois / Wind Advisories in 2015
Wind Advisory 8, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Dec 23, 2015, 11:30 AM CST for 16 counties in Illinois; 5 counties in Indiana. It took effect at Dec 23, 2015, 6:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2015, 11:30 AM CST (17:30 UTC)
- In effect from
- Dec 23, 2015, 6:00 PM CST
- Expired
- Dec 24, 2015, 3:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Chicago, IL
All 21 counties
Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179 WWUS73 KLOT 231730 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1130 AM CST WED DEC 23 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 240130- /O.NEW.KLOT.WI.Y.0008.151224T0000Z-151224T0900Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 1130 AM CST WED DEC 23 2015 /1230 PM EST WED DEC 23 2015/ ...WIND ADVISORY IN EFFECT FROM 6 PM CST /7 PM EST/ THIS EVENING TO 3 AM CST /4 AM EST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /7 PM EST/ THIS EVENING TO 3 AM CST /4 AM EST/ THURSDAY. * TIMING...6PM CST /7PM EST/ THROUGH 3 AM CST /4 AM EST/. * WINDS...SUSTAINED WINDS TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ KREIN
3 follow-up statements
875 WWUS73 KLOT 232059 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 259 PM CST WED DEC 23 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 240500- /O.CON.KLOT.WI.Y.0008.151224T0000Z-151224T0900Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 259 PM CST WED DEC 23 2015 /359 PM EST WED DEC 23 2015/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM CST /7 PM EST/ THIS EVENING TO 3 AM CST /4 AM EST/ THURSDAY... * TIMING...6PM CST /7PM EST/ THROUGH 3 AM CST /4 AM EST/. * WINDS...SUSTAINED WINDS TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES... ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ KREIN
608 WWUS73 KLOT 240303 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 903 PM CST WED DEC 23 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 240900- /O.CON.KLOT.WI.Y.0008.000000T0000Z-151224T0900Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 903 PM CST WED DEC 23 2015 /1003 PM EST WED DEC 23 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST /4 AM EST/ THURSDAY... * WINDS...SUSTAINED 30 TO 40 MPH...GUSTS OF 45 TO 55 MPH. * IMPACTS...TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES... ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ RC
633 WWUS73 KLOT 240923 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 323 AM CST THU DEC 24 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 241030- /O.EXP.KLOT.WI.Y.0008.000000T0000Z-151224T0900Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 323 AM CST THU DEC 24 2015 /423 AM EST THU DEC 24 2015/ ...WIND ADVISORY HAS EXPIRED... $$ RODRIGUEZ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Dec 23, 10:09 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Dec 23, 10:09 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1009 AM CST WED DEC 23 2015
.MESOSCALE DISCUSSION...
953 AM CST
SURFACE OBS INDICATE WARM FRONT IS DRAPED WEST TO EAST JUST SOUTH OF
THE LOT COUNTY WARNING AREA. 12Z KDVN SOUNDING MODIFIED WITH SURFACE
OBS ACROSS PORTIONS OF EAST CENTRAL ILLINOIS INDICATE STORMS ARE
LIKELY SURFACE BASED JUST SOUTH OF THE FORECAST AREA. LINE OF
THUNDERSTORMS LIFTING NORTH ACROSS CENTRAL ILLINOIS HAS SHOWED
SUBTLE SIGNS OF ROTATION AND THERE IS SOME CONCERN THAT THESE STORMS
MAY INTENSIFY AS THEY INTERACT WITH THE FRONTAL BOUNDARY. AS STORMS
CONTINUE TO LIFT NORTH THIS MORNING...THEY WILL BECOME MORE ELEVATED
WITH THE SEVERE THREAT DIMINISHING AT LEAST IN THE NEAR TERM...SO
FOR NOW THE GREATEST THREAT APPEARS CONFINED TO THE SOUTHERN TIER
OF COUNTIES...LIVINGSTON...FORD...IROQUOIS. GUIDANCE CONTINUES TO
INDICATE BETTER INSTABILITY FARTHER NORTH LATER IN THE DAY WHICH
WILL BEAR CLOSE WATCHING.
DEUBELBEISS
&&
.SHORT TERM...
316 AM CST
THROUGH TONIGHT...
EARLY THIS MORNING AREAS OF FOG HAVE DEVELOPED WITH A FEW POCKETS
OF DENSE FOG. TEMPS HAVE CONTINUED TO SLOWLY RISE INTO THE MID/UPR
40S...WITH DEW POINTS EQUALLY RISING INTO THE LOW 40S. SFC WINDS
HAVE BACKED TO THE SOUTHEAST WITH SHALLOW STRATUS CLOUDS BLANKETED
ACROSS MUCH OF THE REGION. THE WARM FRONTAL BOUNDARY REMAINS
ORIENTED ACROSS CENTRAL ILLINOIS...AND STEADILY LIFTING NORTH.
ALONG AND SOUTH OF THIS BOUNDARY TEMPS/DEW POINTS HAVE RISEN INTO
THE LOW 50S WITH STRONGER SOUTHERLY WINDS HELPING TO PUMP
ADDITIONAL WARM AIR NORTH.
THE MAIN CONCERN REMAINS ON THE POTENTIAL FOR SEVERE STORMS LATER
TODAY INTO EARLY THIS EVENING. OPERATIONAL GUIDANCE CONTINUES TO
LIFT THE WARM/MOIST BOUNDARY NORTH ACROSS THE FORECAST AREA THIS
MORNING. RAIN IS EXPECTED TO OVERSPREAD THE AREA BY LATE MORNING. IR
IMAGERY EARLY THIS MORNING SHOWS A DRY WEDGE ACROSS CENTRAL
OKLAHOMA...AND HI-RES OPERATIONAL GUIDANCE HAS INITIALIZED THIS
FEATURE WELL. BY MIDDAY THIS FEATURE WILL BE LIFTING INTO CENTRAL
MISSOURI...WHICH COULD BRING A BRIEF LULL IN RAIN ACROSS THE
FORECAST AREA BY MID AFTN. BY EARLY AFTN THE 500MB TROUGH WILL
BECOME NEGATIVELY TILTED WITH THE SPEED MAX POSITIONED OVER EASTERN
KANSAS AND LIFTING NORTHEAST TOWARDS EASTERN IOWA. THE DRY WEDGE MAY
HELP FURTHER DESTABILIZE THE AIRMASS ACROSS THE CWFA...HOWEVER THIS
REMAINS THE LARGEST CHALLENGE FOR SEVERE STORMS. LOW LEVEL SHEAR
REMAINS VERY STRONG JUST EAST OF THE SFC LOW TRACK...WHICH IS
PRESENTLY POISED TO CLIP FAR NORTHWEST IL LATE THIS AFTN. THIS COULD
SUPPORT AN ISOLATED TORNADO THREAT IN THIS MOST SHEARED AREA.
NONETHELESS...THE 40-55KT LOW LEVEL JET WILL EQUALLY SUPPORT FAST
MOVING STORMS IF THEY ARE CAPABLE OF DEVELOPING...WHICH MAINTAINS
THE DAMAGING WIND THREAT. HIGHS TODAY COULD BREAK RECORDS IN MANY
AREAS OF NORTHERN IL. CURRENT EXPECTATION IS THAT TEMPS WILL RISE TO
AROUND 60 AND PERHAPS THE MIDDLE 60S ACROSS PORTIONS OF THE SOUTHERN
CWFA.
THE SEVERE THREAT WILL CONTINUE TO JUST BEYOND 00Z...BUT SHOULD BE
QUICKLY PIVOTING EAST BY 2-3Z OF THE CWFA. SO HAVE ONLY HELD ONTO
THE SEVERE WORDING IN THE FORECAST UNTIL THIS TIMEFRAME...WITH MOST
OPERATIONAL GUIDANCE RAPIDLY ERODING THE MOISTURE TO THE NORTHEAST
IN THE WAKE OF THE STRONG SFC LOW. IN ADDITION TO THE AFTN/EARLY EVE
SEVERE THREAT...AND AS ELUDED TO WITH THE STRONG LOW LEVEL
WINDS...THE ISALLOBARIC PRESSURE RISES ON THE BACKSIDE OF THE
SHORTWAVE WILL BE SUPPORTIVE OF AT LEAST GUSTS TO 45 MPH OR WIND
ADVISORY CRITERIA...BUT A FEW GUSTS COULD APPROACH WIND WARNING
CRITERIA.
BEACHLER
&&
.LONG TERM...
316 AM CST
THURSDAY THROUGH TUESDAY...
THURSDAY THROUGH FRIDAY...
ANTI-CYCLONIC FLOW QUICKLY ARRIVES EARLY THUR IN THE WAKE OF THE
DEPARTING TROUGH. THE 500MB PATTERN DOES BECOME QUASI-ZONAL FOR
THUR/FRI...WHICH WILL HELP TO KEEP TEMPS STILL SEVERAL DEGREES
ABOVE CLIMO IN THE LOW/MID 40S CHRISTMAS DAYAND POSSIBLY UPR 40S
FRI. DESPITE THE SFC RIDGE SLIDING OVERHEAD CHRISTMAS DAY...SKIES
WILL AT BEST BECOME P-CLOUDY IN THE AFTERNOON. THE DRY WEATHER
WILL ONLY BE SHORT-LIVED THROUGH FRI...AS THE ACTIVE PATTERN
BEGINS TO RAMP BACK-UP AS A TROUGH DIGS INTO THE FOUR- CORNERS
REGION OF THE CONUS. A QUASI-STATIONARY BOUNDARY WILL DEVELOP
ALONG THE TENN VALLEY FRI AFTN...AND WILL BECOME THE FOCUS FOR OUR
WEEKEND.
SATURDAY THROUGH TUESDAY... ENSEMBLES CONTINUE TO HOLD THE HIGH
AMPLITUDE RIDGE ALONG THE EASTERN CONUS WITH THE AFOREMENTIONED
TROUGH REMAINING ACROSS THE SOUTHERN ROCKIES/SOUTHWEST CONUS SAT.
OPERATIONAL GUIDANCE HAS BEEN IN GOOD AGREEMENT WITH A VORT MAX
EJECTING FROM THE TROUGH SAT WITH A SHORTWAVE DEVELOPING ALONG THE
SOUTHERN PLAINS. THIS FEATURE IS PROGGED TO ENERGIZE THE QUASI-
STATIONARY BOUNDARY AND LIFT NORTH. SIMULTANEOUSLY A SFC RIDGE IS
PROGGED TO DROP SOUTH FROM CENTRAL CANADA AND COVER MUCH OF THE
UPPER MIDWEST. THE INITIAL WAVE WILL BRING PRECIP BACK TO THE AREA
SAT/SAT NGT...THEN STRONG SFC RIDGE ACROSS THE HIGH PLAINS WILL
STEER THE BOUNDARY BACK SOUTH SUN.
THE MAIN CONCERN WILL BE ON THE DIRECTION AND STRENGTH OF THE
CANADIAN SFC RIDGE OVER THE NORTHERN PLAINS. GUIDANCE INDICATES THIS
FEATURE WILL SLIDE EAST AND COULD DEVELOP A SHARP BAROCLINIC ZONE
ACROSS THE GREAT LAKES REGION. WITH WINDS TURNING NORTHEAST AND A
BOUNDARY LIFTING BACK NORTH SUN NGT/MON...P-TYPE CONCERNS COULD BE
INTRODUCED BEFORE TEMPS WARM ENOUGH.
TEMPS SAT WILL WARM BACK INTO THE UPR 40S TO LOW 50S...THEN WITH THE
BOUNDARY SLIDING SOUTH SUN HIGHS WILL REMAIN IN THE UPR 30S TO LOW
40S. THEN FOR THE REMAINDER OF THE EXTENDED TEMPS COULD TREND BACK
TOWARDS THE MID/UPR 30S.
BEACHLER
&&
.CLIMATE...
THE FOLLOWING ARE RECORD HIGHS FOR TODAY DECEMBER 23RD WHICH LOOK
AT THE LEAST TO BE APPROACHED.
CHICAGO...62 (1982)
ROCKFORD...57 (1941)
MTF/MOTT
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 16Z...
* LIFR/IFR CEILINGS AND VSBY IMPROVING THIS AFTERNOON LOW MVFR
TODAY.
* SHOWERS WITH EMBEDDED THUNDERSTORMS THROUGH EARLY AFTERNOON.
* POTENTIAL FOR A FEW ADDITIONAL STRONG STORMS EARLY THIS
EVENING.
* INCREASING SOUTHERLY WINDS THIS AFTERNOON/TONIGHT.
RODRIGUEZ/KB
//DISCUSSION...UPDATED 14Z...
WE HAVE ADDED A VCTS MENTION TO THE TAFS BETWEEN 17-19 UTC. AREA
OF SHOWERS...WITH SOME EMBEDDED THUNDERSTORMS CONTINUES TO STREAM
NORTH-NORTHEASTWARD OVER CENTRAL AND WESTERN ILLINOIS. THIS
ACTIVITY WILL SHIFT OVER THE EASTERN TERMINALS BY AROUND THE
MIDDAY TIMEFRAME. NO CHANGES HAVE BEEN MADE TO THE TIMING FOR THE
POTENTIAL SECOND ROUND OF STORMS LATER...THOUGH THE TIMING OF THIS
SECOND ROUND MAY NEED TO BE PUSHED BACK AN HOUR OR TWO.
EXPECT THESE LIFR/VLIFR CIGS AND VIS TO CONTINUE FOR THE NEXT HOUR
OR TWO...BEFORE SOME GRADUAL IMPROVEMENT OCCURS WITH THE ARRIVAL
OF THE SHOWERS AND WARM FRONTAL BOUNDARY. WINDS WILL LIKELY REMAIN
EAST-SOUTHEASTERLY AROUND 12-14 KT THROUGH THE REST OF THE
MORNING. WITH THE GUSTINESS LIKELY HOLDING OFF UNTIL THE WARM
FRONT PASSES THIS AFTERNOON...LLWS WILL BE AN ISSUE WITH WINDS
ONLY AROUND 1500 FT AGL EXPECTED TO BE AROUND 45 KT.
KB
//DISCUSSION...UPDATED 12Z...
LOW CEILINGS AND VIS CONTINUE TO IMPACT THE TERMINALS...AND ITS
APPEARING THAT THIS MAY PERSIST LONGER INTO TODAY THAN PREVIOUSLY
THOUGHT. INCREASING MOISTURE WITH NORTHWARD LIFTING FRONT SHOULD
ALLOW FOR CONTINUE LOW CEILINGS THIS MORNING...UNTIL CEILINGS
BEGIN TO SLOWLY IMPROVE BY MIDDAY/EARLY AFTERNOON. HOWEVER...ITS
POSSIBLE THAT CEILINGS COULD NOT IMPROVE BEYOND IFR EVEN INTO THE
AFTERNOON...BUT WILL NEED TO MONITOR THIS POTENTIAL. SHOWERS STILL
EXPECTED LATER THIS MORNING INTO THE EARLY AFTERNOON AND ALTHOUGH
HAVE NOT INCLUDED THUNDER DURING THIS TIME...ITS POSSIBLE FOR AT
LEAST SOME ISOLATED/EMBEDDED THUNDER. HOWEVER...LOW CONFIDENCE ON
THIS AT THIS TIME. A BREAK IN THE WIDESPREAD SHOWERS IS STILL
EXPECTED AFTER THIS DEVELOPMENT BEFORE CHANCES FOR SHOWERS/THUNDER
INCREASE ONCE AGAIN LATE THIS AFTERNOON INTO THE EVENING. OVERALL
TRENDS ARE SUGGESTING THAT THUNDER POTENTIAL WILL BE LATER AND
HAVE SHIFTED BACK AN HOUR AGAIN. AM GETTING CONFIDENT OF AT LEAST
A SMALL WINDOW OF THUNDER DURING THAT TIME...AND SO HAVE INCLUDED
A TEMPO. HOWEVER...DID SHORTEN THE WINDOW AS I THINK THUNDER
DURATION SHOULD BE SMALLER THAN WHAT WAS PREVIOUSLY DEPICTED.
PRECIP ENDS LATER THIS EVENING...WHILE SOUTHERLY WINDS CONTINUE TO
INCREASE THIS EVENING. WINDS STILL EXPECTED TO INCREASE
SIGNIFICANTLY THIS EVENING AND OVERNIGHT WITH FROPA. HAVE
MAINTAINED SIMILAR FORECAST...BUT CURRENT FORECAST COULD STILL BE
UNDERDONE AND THIS WILL NEED TO BE MONITORED AS WELL.
RODRIGUEZ
//ORD AND MDW CONFIDENCE...UPDATED 16Z...
* MEDIUM HIGH WITH CEILING TRENDS THROUGH EARLY AFTERNOON...LOW
MEDIUM LATER TODAY AND TONIGHT.
* HIGH WITH SHOWERS TODAY...MEDIUM WITH ISOLATED STORMS THROUGH
19 UTC...MEDIUM WITH TSRA/TIMING THIS EVENING.
* MEDIUM HIGH WITH WIND SPEED/DIRECTION.
RODRIGUEZ/KB
//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...
THURSDAY NIGHT...VFR.
FRIDAY...VFR.
SATURDAY...SHOWERS. CHANCE OF MVFR/IFR.
SUNDAY...CHANCE OF RAIN/SNOW/SLEET AND MVFR CIGS.
MONDAY...CHANCE OF RAIN/SNOW/SLEET AND MVFR CIGS.
TUESDAY...CHANCE OF RAIN/SNOW AND MVFR CIGS.
RODRIGUEZ
&&
.MARINE...
446 AM CST
SIGNIFICANT CHANGES MADE TO WINDS/WAVES FOR THIS FORECAST
PERIOD...WITH STORM FORCE WINDS AND GALES LIKELY ACROSS THE ENTIRE
LAKE LATER TODAY...TONIGHT...AND THURSDAY.
SOUTHEAST WINDS WILL CONTINUE TO INCREASE TODAY AS LOW PRESSURE OVER
THE CENTRAL PLAINS LIFTS NORTHEAST ACROSS THE REGION. EXPECT WINDS
TO REALLY RAMP UP THIS AFTERNOON...WITH TO 30KT WINDS BEING OBSERVED
ACROSS ALL OF THE LAKE. ALTHOUGH NOT OVERLY CONFIDENT...DO THINK
THERE WILL BE AT LEAST GALE FORCE GUSTS ACROSS THE NEARSHORE WATERS
AND SOUTH HALF OF THE LAKE THIS AFTERNOON...AND HAVE THAT INCLUDED
IN THE FORECAST. WINDS WILL FURTHER INCREASE TONIGHT WITH HIGH END
GALES TO 45 KT EXPECTED ACROSS THE SOUTH HALF AND NEARSHORE...AND
THEN STORM FORCE WINDS TO 50KT ACROSS THE NORTH HALF. THERE WILL
BE A POSSIBILITY FOR STORM FORCE WINDS ACROSS THE SOUTH HALF AND
NEARSHORE...BUT AT THIS TIME...THIS LOOKS TO BE ONLY FOR A SMALL
WINDOW. HOWEVER...WILL NEED TO MONITOR THE POTENTIAL FOR A LONGER
PERIOD OF POSSIBLE STORM FORCE WINDS IN THOSE LOCATIONS. WINDS
WILL BEGIN TO COME DOWN ON THURSDAY...BUT WITH STORM AND GALES
HOLDING ONTO A LITTLE LONGER ON THE NORTH HALF. HAVE GALES GOING
ACROSS THE NORTH INTO THE AFTERNOON...BUT THERE IS A POSSIBILITY
THAT THEY MAY CONTINUE EVEN INTO IN THE EVENING.
RODRIGUEZ
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO NORTHERLY IS UNTIL 9 PM WEDNESDAY.
GALE WARNING...LMZ740-LMZ741...9 PM WEDNESDAY TO 6 AM THURSDAY.
SMALL CRAFT ADVISORY...NEARSHORE NORTHERLY IS TO MICHIGAN CITY IN UNTIL 6 PM
WEDNESDAY.
GALE WARNING...LMZ742-LMZ743-LMZ744-LMZ745...6 PM WEDNESDAY TO 6
AM THURSDAY.
DENSE FOG ADVISORY...LMZ777-LMZ779 UNTIL NOON WEDNESDAY.
GALE WARNING...LMZ777-LMZ779...9 PM WEDNESDAY TO 9 AM THURSDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Dec 23, 4:08 AM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
408 AM CST WED DEC 23 2015
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
241015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
408 AM CST WED DEC 23 2015 /508 AM EST WED DEC 23 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...WHICH WILL PRODUCE...
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
ISOLATED TORNADOES.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL DEVELOP MAINLY AFTER 2PM CST AND
CONTINUE THROUGH EARLY THIS EVENING ACROSS THE ENTIRE
OUTLOOK AREA.
DISCUSSION:
AN UNSEASONABLY WARM AND MOIST AIRMASS WILL LIFT NORTH
ACROSS THE FORECAST AREA TODAY AND BRING HIGH TEMPERATURES
IN THE 60S TO THE AREA WITH DEW POINTS IN THE MIDDLE TO
UPPER 50S. STRONG SHEAR WILL BE ASSOCIATED WITH THIS
STORM SYSTEM WITH STEEPENING LAPSE RATES AND STEADILY
INCREASING INSTABILITY...SUPPORTIVE OF A FEW SEVERE STORMS
THAT MAY PRODUCE DAMAGING WINDS. WITH THE POTENTIAL FOR WINDS
AT THE SURFACE TO BACK TO THE SOUTHEAST...INCREASED TURNING
IN THE LOW LEVEL WIND FIELDS MAY ALLOW FOR AN ISOLATED
TORNADO.
WINDY CONDITIONS WILL FOLLOW THE THUNDERSTORMS THIS
EVENING ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA.
WIND GUSTS BETWEEN 45 AND 50 MPH WILL BE POSSIBLE LATE THIS
EVENING THROUGH THE OVERNIGHT HOURS.
WATER LEVELS WILL REMAIN ELEVATED ON AREA STREAMS AND RIVERS...
MAINLY FOR PORTIONS OF THE FOX...ILLINOIS...DUPAGE...AND ROCK
RIVERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WATER LEVELS WILL REMAIN ELEVATED ON AREA STREAMS AND RIVERS...
MAINLY FOR PORTIONS OF THE FOX...ILLINOIS...DUPAGE...AND ROCK
RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON THROUGH THIS EVENING.
&&
LMZ740>745-241015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
408 AM CST WED DEC 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH THIS AFTERNOON...THEN GALE FORCE WINDS ARE
LIKELY TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH THIS
EVENING. SOME OF THESE STORMS COULD BE SEVERE AND PRODUCE WINDS IN
EXCESS OF 40 KT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG WINDS AND HIGH WAVES ARE POSSBLE THURSDAY MORNING.
STRONG WINDS AND HIGH WAVES WILL BE POSSIBLE SUNDAY
THROUGH MONDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-241015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
408 AM CST WED DEC 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
GALE FORCE WINDS ARE LIKELY MAINLY FOR THE SOUTH HALF THIS
EVENING THROUGH TONIGHT...THEN STORM FORCE WINDS ARE LIKELY FOR
NORTH HALF AFTER MIDNIGHT TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ON THIS AFTERNOON THROUGH
THIS EVENING...MAINLY FOR THE SOUTHERN HALF OF THE LAKE.
SOME OF THESE STORMS COULD BE SEVERE AND PRODUCE WINDS IN
EXCESS OF 40 KT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
GALE FORCE WINDS ARE LIKELY FOR THE SOUTH HALF THROUGH
THURSDAY MORNING...AND STORM FORCE WINDS FOR THE NORTH HALF. THEN
GALES WILL LIKELY CONTINUE THROUGH THURSDAY AFTERNOON FOR THE
NORTH HALF.
&&
BEACHLER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Special weather statement, Dec 23, 9:18 AM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
918 AM CST WED DEC 23 2015
ILZ032-039-231600-
LIVINGSTON IL-FORD IL-
918 AM CST WED DEC 23 2015
...SPECIAL WEATHER STATEMENT FOR FORD AND LIVINGSTON COUNTIES UNTIL
1000 AM CST...
AT 917 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COOKSVILLE TO
MANSFIELD...AND MOVING NORTH AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PONTIAC... PAXTON... FAIRBURY...
GIBSON CITY... PIPER CITY... FORREST...
CHATSWORTH... ODELL... CULLOM...
GIBSON... CORNELL... MELVIN...
SAUNEMIN... ROBERTS... ELLIOTT...
SIBLEY... KEMPTON... EMINGTON...
STRAWN...
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 189 AND 210.
I-57 NEAR MILE MARKER 258.
LAT...LON 4062 8846 4062 8857 4076 8858 4076 8879
4108 8875 4093 8814 4040 8812 4040 8846
TIME...MOT...LOC 1517Z 199DEG 53KT 4051 8873 4021 8850
BMDLocal storm report, Dec 23, 10:09 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1009 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM TSTM WND DMG FAIRBURY 40.75N 88.51W
12/23/2015 LIVINGSTON IL LAW ENFORCEMENT
ONE HALF MILE EAST OF FAIRBURY ON US 24. POWER POLE DOWN
DUE TO WINDS.
&&
ACSSpecial weather statement, Dec 23, 10:20 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1020 AM CST WED DEC 23 2015
ILZ032-033-039-231700-
LIVINGSTON IL-IROQUOIS IL-FORD IL-
1020 AM CST WED DEC 23 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN IROQUOIS...FORD AND
SOUTHEASTERN LIVINGSTON COUNTIES UNTIL 1100 AM CST...
AT 1018 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COOKSVILLE TO NEAR
FARMER CITY...AND MOVING NORTHEAST AT 70 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PAXTON... FAIRBURY... GIBSON CITY...
PIPER CITY... FORREST... CHATSWORTH...
BUCKLEY... CULLOM... GIBSON...
MELVIN... SAUNEMIN... LODA...
ROBERTS... ELLIOTT... SIBLEY...
THAWVILLE... EMINGTON... STRAWN...
INCLUDING THE FOLLOWING INTERSTATE...
I-57 BETWEEN MILE MARKERS 258 AND 273.
LAT...LON 4062 8846 4062 8857 4076 8859 4102 8837
4049 8794 4041 8793 4040 8793 4040 8846
TIME...MOT...LOC 1618Z 215DEG 61KT 4058 8870 4029 8857
BMDLocal storm report, Dec 23, 11:13 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1113 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM TSTM WND GST PIPER CITY 40.76N 88.19W
12/23/2015 E50 MPH FORD IL TRAINED SPOTTER
TIME ESTIMATED.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:56 AM CST | Gale Warning | LOT | 29 hr | |
| Dec 23, 3:56 AM CST | Gale Warning | LOT | 35 hr | |
| Dec 23, 3:56 AM CST | Storm Warning | LOT | 29 hr | |
| Dec 23, 4:38 AM CST | Marine Dense Fog Advisory | LOT | 13 hr | |
| Dec 23, 9:18 AM CST | Special Weather Statement | LOT | Ford, Livingston | 42 min |
| Dec 23, 9:25 AM CST | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 50 min |
| Dec 23, 10:19 AM CST | River Flood Advisory | LOT | Kane, Kendall | 7 days |
| Dec 23, 10:19 AM CST | River Flood Advisory | LOT | LaSalle | 67 hr |
| Dec 23, 10:19 AM CST | River Flood Advisory | LOT | Will | 44 hr |
| Dec 23, 10:20 AM CST | Special Weather Statement | LOT | Ford | 40 min |
| Dec 23, 10:50 AM CST | Tornado Warning | LOT | Ford, Iroquois, Livingston | 25 min |
| Dec 23, 11:39 AM CST | Special Marine Warning | LOT | 96 min | |
| Dec 23, 12:03 PM CST | Gale Warning | LOT | 9 hr | |
| Dec 23, 12:03 PM CST | Gale Warning | LOT | 21 hr | |
| Dec 23, 11:37 AM CST | Special Weather Statement | LOT | Lake | 38 min |
Nearby
Wind Advisories in Illinois, 2015Wind Advisories in Indiana, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.